MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC. INFINITY¿ NAVIGATED OCT SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC. INFINITY¿ NAVIGATED OCT SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number NAV3606030
Medical Device Problem Codes Break (1069); Product Quality Problem (1506)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis # (b)(4): product: nav3606030, lot: ca19c024.Visual and microscopic examination confirmed that the tip of the tap has broken due to overload.Radiographic image review results: lateral x-ray a screw is present on one side of c2, described fractured instrument appears on the other side.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a tap used on patient having c2-t2 cervical myelopathy therapy.It was reported that the tip of the tap broke off inside the bone and the tip was left in the patient.The case was completed by using a 3.0 tap.The tip could not be retrieved and had to stay in the patient, but it is in c2 on the right side.This was a brand new 2.4 drill bit out of the box and had been used for maybe 20 minutes prior to this happening.There was no patient symptoms reported as a result of this event.There were no further complications reported regarding the event.

Brand Name
INFINITY¿ NAVIGATED OCT SYSTEM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key23533406
Report Number3003120897-2025-00555
Device Sequence Number9140943
Product Code OLO
UDI-Device Identifier00643169725423
UDI-Public(01)00643169725423(11)190903(10)CA19C024
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K173338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNAV3606030
Device Catalogue NumberNAV3606030
Device Lot NumberCA19C024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Initial Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age38 YR
Patient SexFemale